QUICKLINKS AND VIEW OPITONS
Statins can cause muscle rupture
Monday, April 25, 2016 12:32 pm Email this article
Statins can cause muscle rupture according to a new paper which, they say, has not previously been reported.
They found 15 cases in a Netherlands’ database and 165 cases in the EudraVigilance database which is the European Union (EU) database for managing suspected adverse reactions to drugs.
They noted that this occurred “during normal daily activities” in a number of patients.
The note that “10-15% of statin users develop statin-related musculoskeletal side effects, but muscle rupture has not been discussed as an adverse drug reaction to statins.”
They also note that normally, in people not taking statins, “spontaneous muscle ruptures that occur without intense muscle contraction are very rare.”
The median time to onset was 19 months, with the range being 1-84 months.
Ekhart C, de Jong LA, Gross-Martirosyan LD, and van Hunsel FP. Muscle rupture associated with statin use. Br J Clin Pharmacol, 2016 Apr 13; Epub ahead of print.
Author’s Contact Info
Netherlands Pharmacovigilance Centre Lareb
5237 MH’s Hertogenbosch
Florence van Hunsel
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2017 - Larry Hobbs - All Rights Reserved.